MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888119364P
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during hd (hemodialysis) treatment, the catheter cracked.It was stated that a crack of less than 2mm was noted in the lumen between the hub and the ports (clear part under the clamps) and caused leaks of blood during flushing.In order to resolve the issue, a new catheter was used.It was also stated that chlorhexadine with alcohol swabs was the cleaning solution used on the catheter and no ointment was used.There was no patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during hd (hemodialysis) treatment, the catheter had a crack.It was stated that a crack of less than 2mm was noted in the lumen between the hub and the ports (clear part under the clamps) and caused leaking of blood during flushing, and there was blood loss of 1-2ml and no transfusion was required.It was reported that the clamps are usually moved to a new location after each treatment.The catheter has been in place for 5 days.In order to resolve the issue, a new catheter was used.It was also stated that chlorhexadine with alcohol swabs was the cleaning solution used on the catheter and no ointment was used.There was no reported patient injury.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key8300593
Report Number3009211636-2019-00019
Device Sequence Number16157968
Product Code MSD
UDI-Device Identifier20884521157702
UDI-Public20884521157702
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2022
Device Model Number8888119364P
Device Catalogue Number8888119364P
Device Lot Number1726500094
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/10/2019
Supplement Date Received by Manufacturer02/25/2019
Initial Report FDA Received Date02/03/2019
Supplement Report FDA Received Date03/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age43 YR